Alert archive / Colorado / River Flood Warnings in 2015
River Flood Warning 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this river flood warning at May 14, 2015, 10:05 AM MDT for Weld County, Colorado. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- May 14, 2015, 10:05 AM MDT (16:05 UTC)
- Expired
- May 15, 2015, 3:56 AM MDT
- In force
- 18 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Weld County, CO
The radar
The Denver radar (KFTG), 60 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Platte River near Kersey (KERC2).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 11.5 ft
- Major stage
- 13.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
417 WGUS85 KBOU 141605 FLSBOU FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1005 AM MDT THU MAY 14 2015 PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Warning means that flooding is imminent or has been reported. Stream rises will be slow and flash flooding is not expected. However, all interested parties should take necessary precautions immediately. && COC123-150000- /O.NEW.KBOU.FL.W.0006.150514T1605Z-150515T0000Z/ /KERC2.1.ER.000000T0000Z.150514T1530Z.150514T1800Z.UU/ 1005 AM MDT THU MAY 14 2015 * At 9:30 AM Thursday the stage was 10.1 feet. * Flood stage is 10.0 feet. * Forecast...The river will continue to fall to below flood stage by this afternoon. * Impact...At 10.0 feet...Considerable lowland and meadow flooding occurs. Water is at the base of several bridges in the area. * Flood history...This crest compares to a previous crest of 10.0 feet on Jun 2 2014. && LAT...LON 4030 10488 4043 10459 4031 10426 4027 10428 4040 10460 4026 10487 $$
2 follow-up statements
333 WGUS85 KBOU 142056 FLSBOU FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 256 PM MDT THU MAY 14 2015 ...The Flood Warning is cancelled for the following rivers in Colorado... South Platte River near Balzac affecting Logan...Morgan and Washington Counties. ...The Flood Warning continues for the following rivers in Colorado... South Platte River near Kersey affecting Weld County. Cache La Poudre River near Greeley affecting Weld County. South Platte River near Julesburg affecting Sedgwick County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Flood waters along the South Platte River have receded slightly and have fallen below flood stage in eastern Weld, Morgan, and northwest Washington counties. However,water levels were still rising over eastern Logan and Segwick counties. Move animals and equipment in flood prone areas to higher ground. The highest flows along the South Platte River will finally reach the Julesburg area and Nebraska state line by Friday and Saturday. The Cache La Poudre near Greeley is expected to hold just above flood stage through Sunday. A Flood Warning means that flooding is imminent or has been reported. Stream rises will be slow and flash flooding is not expected. However, all interested parties should take necessary precautions immediately. && COC123-160256- /O.CON.KBOU.FL.W.0005.000000T0000Z-150517T1800Z/ /GRPC2.1.ER.150510T1045Z.150511T1800Z.150517T1200Z.UU/ 256 PM MDT THU MAY 14 2015 The Flood Warning continues for the Cache La Poudre River near Greeley. * until Sunday afternoon...or until the stream falls below flood stage. * At 2:30 PM Thursday the stage was 8.0 feet. * Flood stage is 8.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will slowly rise to near 8.2 feet by Saturday afternoon. The river will fall below flood stage by mid day Sunday. * Flood history...This crest compares to a previous crest of 8.2 feet on Jun 23 1947. && LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462 4043 10474 4043 10488 $$ COC123-150330- /O.EXT.KBOU.FL.W.0006.000000T0000Z-150515T0330Z/ /KERC2.1.ER.000000T0000Z.150514T1615Z.150514T2130Z.UU/ 256 PM MDT THU MAY 14 2015 The Flood Warning continues for the South Platte River near Kersey. * until this evening...or until the stream falls below flood stage. * At 1:30 PM Thursday the stage was 10.1 feet. * Flood stage is 10.0 feet. * Minor flooding is occurring. * Forecast...The river will slowly fall to below flood stage by late this evening. * Impact...At 10.0 feet...Considerable lowland and meadow flooding occurs. Water is at the base of several bridges in the area. * Flood history...This crest compares to a previous crest of 10.0 feet on Jun 2 2014. && LAT...LON 4030 10488 4043 10459 4031 10426 4027 10428 4040 10460 4026 10487 $$ COC075-087-121-142126- /O.CAN.KBOU.FL.W.0002.000000T0000Z-150515T0000Z/ /BZNC2.1.ER.150511T2151Z.150513T0945Z.150514T1300Z.UU/ 256 PM MDT THU MAY 14 2015 The Flood Warning is cancelled for the South Platte River near Balzac. * At 1:30 PM Thursday the stage was 9.8 feet. * Flood stage is 10.0 feet. * Fell below flood stage at 7:00 AM Thursday. * Forecast...The river will continue to fall to 9.4 feet by Friday morning. * Impact...At 10.0 feet...Minor flooding occurs at Sterling. * Flood history...This crest compares to a previous crest of 9.8 feet on Jun 17 2010. && LAT...LON 4029 10387 4028 10371 4056 10324 4055 10322 4026 10363 4027 10389 $$ COC115-160256- /O.CON.KBOU.FL.W.0004.150516T0000Z-150517T0000Z/ /JULC2.1.ER.150516T0000Z.150516T0000Z.150516T1800Z.NR/ 256 PM MDT THU MAY 14 2015 The Flood Warning continues for the South Platte River near Julesburg. * from Friday evening to Saturday evening...or until the stream falls below flood stage. * At 2:15 PM Thursday the stage was 8.6 feet. * Flood stage is 10.0 feet. * Forecast...The river is expected to rise to near flood stage Friday evening. * Impact...At 10.0 feet...There is widespread inundation of farm and ranch land. * Flood history...This crest compares to a previous crest of 9.5 feet on Jun 14 1995. && LAT...LON 4054 10324 4075 10313 4092 10261 4100 10221 4095 10227 4077 10300 $$
716 WGUS85 KBOU 150309 FLSBOU FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 909 PM MDT THU MAY 14 2015 ...The Flood Warning continues for the following rivers in Colorado... South Platte River near Kersey affecting Weld County. Cache La Poudre River near Greeley affecting Weld County. South Platte River near Julesburg affecting Sedgwick County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Flood waters along the South Platte River have receded slightly and have fallen below flood stage in eastern Weld, Morgan, and northwest Washington counties. However, water levels were still rising over eastern Logan and Segwick counties. Move animals and equipment in flood prone areas to higher ground. The highest flows along the South Platte River will finally reach the Julesburg area and Nebraska state line by Friday and Saturday. The Cache La Poudre near Greeley is expected to hold just above flood stage through Sunday. A Flood Warning means that flooding is imminent or has been reported. Stream rises will be slow and flash flooding is not expected. However, all interested parties should take necessary precautions immediately. && COC123-160909- /O.CON.KBOU.FL.W.0005.000000T0000Z-150517T1800Z/ /GRPC2.1.ER.150510T1045Z.150511T1800Z.150517T1200Z.UU/ 909 PM MDT THU MAY 14 2015 The Flood Warning continues for the Cache La Poudre River near Greeley. * until Sunday afternoon...or until the stream falls below flood stage. * At 8:30 PM Thursday the stage was 7.9 feet. * Flood stage is 8.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by early Friday morning and continue to rise to near 8.2 feet by Saturday afternoon.The river will fall below flood stage by Sunday morning. * Flood history...This crest compares to a previous crest of 8.2 feet on Jun 23 1947. && LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462 4043 10474 4043 10488 $$ COC123-150956- /O.EXT.KBOU.FL.W.0006.000000T0000Z-150515T0956Z/ /KERC2.1.ER.000000T0000Z.150514T1615Z.150515T0356Z.UU/ 909 PM MDT THU MAY 14 2015 The Flood Warning continues for the South Platte River near Kersey. * until late tonight...or until the stream falls below flood stage. * At 8:30 PM Thursday the stage was 10.1 feet. * Flood stage is 10.0 feet. * Minor flooding is occurring. * Forecast...The river will slowly fall to below flood stage late tonight. * Impact...At 10.0 feet...Considerable lowland and meadow flooding occurs. Water is at the base of several bridges in the area. * Flood history...This crest compares to a previous crest of 10.0 feet on Jun 2 2014. && LAT...LON 4030 10488 4043 10459 4031 10426 4027 10428 4040 10460 4026 10487 $$ COC115-160908- /O.CON.KBOU.FL.W.0004.150516T0000Z-150517T0000Z/ /JULC2.1.ER.150516T0000Z.150516T0000Z.150516T1800Z.NR/ 909 PM MDT THU MAY 14 2015 The Flood Warning continues for the South Platte River near Julesburg. * from Friday evening to Saturday evening...or until the stream falls below flood stage. * At 8:15 PM Thursday the stage was 8.8 feet. * Flood stage is 10.0 feet. * Forecast...The river is expected to rise to near flood stage Friday evening. * Impact...At 10.0 feet...There is widespread inundation of farm and ranch land. * Flood history...This crest compares to a previous crest of 9.5 feet on Jun 14 1995. && LAT...LON 4054 10324 4075 10313 4092 10261 4100 10221 4095 10227 4077 10300 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this river flood warning went out at May 14, 4:37 AM MDT, 5 hours 28 minutes earlier.
Area forecast discussion, May 14, 4:37 AM MDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 437 AM MDT THU MAY 14 2015 .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 437 AM MDT THU MAY 14 2015 ANOTHER AREA OF MOISTURE ALOFT WILL SPREAD OVER THE AREA THIS MORNING...AND ONCE AGAIN CLOUDS WILL LIMIT THE INSTABILITY. BENEATH THE MID LEVEL CLOUDS IT WILL BE FAIRLY DRY OVER THE WESTERN HALF OF OUR AREA...WITH SOME LOW LEVEL MOISTURE REMAINING ON THE PLAINS. THE AIRMASS WILL BE WARMER THROUGHOUT...BUT CAPES WILL BE LOW...UNDER 500 J/KG. SHOWERS AND A FEW STORMS SHOULD DEVELOP BY EARLY AFTERNOON OVER THE MOUNTAINS...SPREADING ONTO THE PLAINS LATE IN THE DAY. EXPECT THE COVERAGE ON THE PLAINS TO BE LESS THAN YESTERDAY WITH LESS RAIN FROM THE STORMS. HOWEVER WITH THE LIFT CONTINUING...THE SHOWERS WILL PROBABLY LAST LONGER DURING THE NIGHT. NO CHANGES TO THE FORECAST TEMPERATURES WHICH ARE CLOSE TO GUIDANCE. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 437 AM MDT THU MAY 14 2015 PATTERN REMAINS RELATIVELY COOL AND UNSETTLED THROUGH THE PERIOD...WITH SEVERAL DISTURBANCES MOVING ACROSS COLORADO THROUGH EARLY NEXT WEEK. A BROAD CLOSED SYSTEM WILL BE CENTERED OVER NEVADA ON FRIDAY. A MODERATE TO STRONG SOUTHWESTERLY FLOW ALOFT WILL BE OVER CO WITH SOME WEAK MID LEVEL QG ASCENT PASSING ACROSS THE CWA AROUND 12Z FRIDAY MORNING. ALTHOUGH QG ASCENT WILL BE WEAKENING BY THE AFTN...FORECAST SOUNDINGS AROUND 21Z STILL SHOW SOME GOOD INSTABILITY. NAM12/GFS SOUNDINGS FOR DENVER AROUND 600- 900 J/KG WITH SFC-6KFT WINDS SW AT 25 KTS. WITH THE SFC LOW STRETCHING FROM NERN CO INTO NORTHWESTERN WY IN THE AFTN. STRONGEST STORMS MAY OCCUR ALONG THE NORTHERN AND EASTERN BORDERS AT THAT TIME. DECREASING QG ASCENT FRIDAY NIGHT SHOULD ALLOW FOR PCPN TO WIND DOWN FOR THE MOST PART BUT A WEAK FRONT DOES APPEAR TO PUSH INTO THE FRONT RANGE IN THE EVENING. SOME LOW LEVEL MOISTURE AROUND WITH THE SFC WINDS TRANSITION FM NORTHEASTERLY TO SELY OVERNIGHT. ON SATURDAY...THE CLOSED LOW WILL BE OVER THE NORTHERN/CENTRAL ROCKIES WITH A MODERATE SOUTHWESTERLY FLOW OVER COLORADO. THE MDLS MAINTAIN MODERATE QG ASCENT OVER THE REGION THROUGH MOST OF THE DAY AS ANOTHER LOBE OF ENERGY CYCLES ACROSS THE STATE. FORECAST SOUNDINGS STILL UNSTABLE WITH CAPES AT DENVER IN THE 500-800 J/KG RANGE. SFC-6KFT WINDS AT THAT TIME WILL BE NORTHWEST 15-20 KTS. THE FOCUS FOR THE STRONGER STORMS WILL SHIFT FURTHER EAST HOWEVER INTO KANSAS AHEAD OF THE SFC TROUGH. OVERALL WILL BUMP THE POPS UP ON SATURDAY WITH THE UPPER TROUGH AXIS MOVING ACROSS THE CWA IN THE AFTN. STRONG SUBSIDENCE KICKS IN BEHIND THE SYSTEM SATURDAY NIGHT AS A SHORT WAVE RIDGE TRANSITIONS OVER THE STATE. SPATIAL CROSS-SECTIONS SHOW SOME MOISTURE IN THE MOUNTAINS AOB 600 MB BUT STRONG DOWNSLOPE SHOULD NEGATE ANY SHOWER POTENTIAL WITH GUSTY NORTHWESTERLY WINDS OVERNIGHT. ON SUNDAY...IT STILL APPEARS RELATIVELY DRY DURING THE DAY. A FRONT DOES PUSH INTO THE FRONT RANGE SUNDAY EVENING WITH MOISTURE INCREASING FM THE FRONT RANGE FOOTHILLS EASTWARD. BOTH THE GFS/ECMWF GENERATE SOME QPF OVER THE REGION SUNDAY NIGHT...ESPECIALLY IN THE EVENING. ON MONDAY WITH RIDGE AXIS SHIFTS TO THE EAST OF COLORADO WITH A SOUTHWESTERLY FLOW ALOFT DEVELOPING AHEAD OF THE NEXT SYSTEM. MONDAY NIGHT AND TUESDAY...ANOTHER CLOSED LOW WILL MOVE TO NEVADA. SUBTROPICAL MOISTURE OVER MEXICO WILL GET ENTRAINED IN THE SLY FLOW ALOFT MONDAY NIGHT. THIS WILL OVERRUN THE STATIONARY FRONT ALONG THE FRONT RANGE/PALMER DIVIDE. INCREASING QG ASCENT WILL OCCUR LATE MONDAY NIGHT AND TUESDAY WITH SHOWERS DEVELOPING OVER MUCH OF THE CWA ON TUESDAY. WL BUMP POPS UP TO CHC CATEGORY ON TUESDAY. TUESDAY NIGHT AND WEDNESDAY...THIS SYSTEM CONTINUES TO TRACK TO THE NORTHEAST WITH A DRIER SOUTHWESTERLY FLOW OVER COLORADO AT THAT TIME. && .AVIATION...(FOR THE TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 437 AM MDT THU MAY 14 2015 VFR THROUGH TONIGHT...EXCEPT SOME PATCHY FOG AROUND KGXY AND EAST OF KSTK AND KAKO EARLY THIS MORNING. ISOLATED THUNDERSTORMS 21Z TO 03Z WITH A SLIGHT CHANCE OF OUTFLOW WINDS GUSTING TO 30 KNOTS. && .HYDROLOGY... ISSUED AT 437 AM MDT THU MAY 14 2015 RIVER FLOOD WARNINGS CONTINUE ALONG THE SOUTH PLATTE RIVER AND SECTION OF THE CACHE LA POUDRE RIVER IN WELD COUNTY. THE CREST OF THE SOUTH PLATTE IS MOVING THROUGH SOUTHWEST LOGAN COUNTY AND WILL CONTINUE TO ADVANCE SLOWLY EAST TO NEAR JULESBURG FOR FRIDAY AND SATURDAY. STREAMS FURTHER WEST REMAIN HIGH DUE TO GROUND WATER AND A MODERATE AMOUNT OF MOUNTAIN SNOWMELT. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GIMMESTAD LONG TERM...COOPER AVIATION...GIMMESTAD HYDROLOGY...GIMMESTAD/COOPER
Hazardous weather outlook, May 14, 6:02 AM MDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 602 AM MDT THU MAY 14 2015 COZ030>051-151215- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 602 AM MDT THU MAY 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS BY EARLY AFTERNOON...WITH ISOLATED STORMS OVER THE PLAINS LATER IN THE DAY. THE MAIN THREAT FROM STORMS TODAY WILL BE GUSTY WINDS TO AROUND 40 MPH...THOUGH A FEW STORMS COULD ALSO PRODUCE BRIEF HEAVY RAIN. THE STORMS WILL DIMINISH THIS EVENING THOUGH A FEW SHOWERS COULD LINGER OVERNIGHT. FLOODING WILL CONTINUE ALONG THE SOUTH PLATTE RIVER BETWEEN BRUSH AND STERLING TODAY...WITH THE RIVER RISING FROM STERLING TO JULESBURG THROUGH FRIDAY. IN AREAS WEST OF BRUSH THE RIVER WILL BE FALLING SLOWLY. THE CACHE LA POUDRE RIVER IN GREELEY WILL ALSO REMAIN NEAR OR SLIGHTLY ABOVE FLOOD STAGE OVER THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY...THERE WILL BE ANOTHER ROUND OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. A FEW OF THE STORMS COULD BE STRONG OVER PARTS OF THE NORTHEAST PLAINS. THE NEXT SYSTEM WILL MOVE ACROSS THE CENTRAL ROCKIES FRIDAY NIGHT INTO SATURDAY...BRINGING WITH IT A BETTER CHANCE OF MORE WIDESPREAD PRECIPITATION. IT WILL BE DRY AND WINDY SATURDAY NIGHT INTO SUNDAY AS A RIDGE OF HIGH PRESSURE MOVES OVER THE REGION. A COLD FRONT WILL MOVE INTO THE FRONT RANGE SUNDAY EVENING WITH A CHANCE OF SHOWERS AND A FEW STORMS AT THAT TIME. NEXT MONDAY WILL BE FAIRLY DRY. ANOTHER WEATHER SYSTEM IS EXPECTED TO BRING A GOOD CHANCE OF PRECIPITATION TO MUCH OF COLORADO LATE MONDAY NIGHT THROUGH TUESDAY EVENING...WITH DRIER WEATHER RETURNING AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/COOPER
Nearby
River Flood Warnings in Colorado, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.